Alert archive / Colorado / Winter Storm Watches in 2014

Winter Storm Watch 9, NWS Pueblo, CO

April 15, 201411 counties in Colorado

NWS Pueblo, CO issued this winter storm watch at Apr 15, 2014, 3:08 PM MDT for 11 counties in Colorado. It took effect at Apr 16, 2014, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 15, 2014, 3:08 PM MDT (21:08 UTC)
In effect from
Apr 16, 2014, 6:00 PM MDT
Expired
Apr 16, 2014, 3:52 AM MDT
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.1 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2014-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2014-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1898 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WWUS45 KPUB 152108
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
308 PM MDT TUE APR 15 2014

COZ072>075-079>082-160515-
/O.NEW.KPUB.WS.A.0009.140417T0000Z-140417T1000Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK
308 PM MDT TUE APR 15 2014

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT. 

* LOCATION...PIKES PEAK/RAMPART RANGE...SANGRE DE CRISTO
  MOUNTAINS...AND WET MOUNTAINS.

* CAUSE AND TIMING...A SPRING STORM SYSTEM WILL MOVE ACROSS
  SOUTHERN COLORADO WEDNESDAY NIGHT...PRODUCING SIGNIFICANT
  PRECIPITATION OVER AND NEAR THE EASTERN MOUNTAINS.

* SNOW ACCUMULATION...6 TO 12 INCHES POSSIBLE ESPECIALLY ABOVE
  7000 FEET. SNOWFALL AMOUNTS AT LOWER ELEVATIONS COULD BE LIMITED
  BY WARMER TEMPERATURES. 

* WIND...NORTHEAST 10 TO 20 MPH. 

* IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO A COMBINATION OF 
  SNOW...POOR VISIBILITIES AND ICY...SNOW COVERED ROADS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
2 follow-up statements
577 
WWUS45 KPUB 160420
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1020 PM MDT TUE APR 15 2014

COZ072>075-079>082-161115-
/O.CON.KPUB.WS.A.0009.140417T0000Z-140417T1000Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK
1020 PM MDT TUE APR 15 2014

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH LATE WEDNESDAY NIGHT...

* LOCATION...PIKES PEAK AND THE RAMPART RANGE...THE SANGRE DE
  CRISTO MOUNTAINS...AND THE WET MOUNTAINS.

* CAUSE AND TIMING...A SPRING STORM SYSTEM WILL MOVE ACROSS
  SOUTHERN COLORADO WEDNESDAY NIGHT...LIKELY PRODUCING
  SIGNIFICANT PRECIPITATION OVER AND NEAR THE EASTERN MOUNTAINS.

* SNOW ACCUMULATION...6 TO 12 INCHES POSSIBLE ESPECIALLY ABOVE 
  7000 FEET. SNOWFALL AMOUNTS AT LOWER ELEVATIONS COULD BE 
  LIMITED BY WARMER TEMPERATURES. 

* WIND...NORTHEAST 10 TO 20 MPH.

* IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO A COMBINATION OF 
  SNOW...POOR VISIBILITIES AND ICY...SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
569 
WWUS45 KPUB 160952
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
352 AM MDT WED APR 16 2014

COZ072>075-079>082-161800-
/O.UPG.KPUB.WS.A.0009.140417T0000Z-140417T1000Z/
/O.NEW.KPUB.WW.Y.0022.140417T0000Z-140417T1000Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK
352 AM MDT WED APR 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
4 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR WET SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 4 AM MDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* LOCATION...PIKES PEAK AND THE RAMPART RANGE...THE SANGRE DE 
  CRISTO MOUNTAINS...AND THE WET MOUNTAINS. 

* CAUSE AND TIMING...A SPRING STORM SYSTEM WILL MOVE ACROSS
  SOUTHERN COLORADO THIS EVENING.

* SNOW ACCUMULATION...4 TO 8 INCHES POSSIBLE ESPECIALLY ABOVE 7000
  FEET. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE OVER THE HIGHER
  ELEVATIONS OF THE EAST SLOPES OF THE WET MOUNTAINS AND THE
  NORTHEAST SLOPES OF THE SOUTHERN SANGRE DE CRISTO MOUNTAINS. 

* WIND...EAST 10 TO 20 MPH.

* IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO A COMBINATION OF 
  SNOW...POOR VISIBILITIES AND ICY...SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

HODANISH

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Apr 15, 12:40 PM MDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 15, 12:40 PM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1240 PM MDT TUE APR 15 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 347 AM MDT TUE APR 15 2014

MAJORITY OF FORECAST DISTRICT CURRENTLY GRACED BY GENERALLY CLEAR
SKIES IN COMBINATION WITH BELOW SEASONAL EARLY MORNING TEMPERATURES
AND LOCALIZED WIND GUSTS NEARING 20 KNOTS AT TIMES...ESPECIALLY OVER
SECTIONS OF THE FAR SOUTHEASTERN COLORADO PLAINS AND CENTRAL
MOUNTAINS.

TRANQUIL METEOROLOGICAL CONDITIONS ARE ANTICIPATED FROM TODAY INTO
TONIGHT AS DRY NORTHWESTERLY TO ZONAL UPPER FLOW DEVELOPS OVER THE
REGION.  LOCALIZED GUSTY WINDS WILL BE POSSIBLE TODAY AND ESPECIALLY
TONIGHT.

IN ADDITION...LOCALIZED NEAR CRITICAL TO CRITICAL METEOROLOGICAL
FIRE WEATHER CONDITIONS ARE ANTICIPATED THIS AFTERNOON AND EARLY
EVENING...ESPECIALLY OVER BACA COUNTY...HOWEVER RECENT SNOW UP 4
INCHES DURING THE PREVIOUS 24 HOURS OVER PORTIONS OF BACA COUNTY AS
WELL AS RECENT/LATEST LAND AGENCY INFORMATION THAT FUELS ARE NOT
FAVORABLE FOR LARGE FIRE GROWTH OVER FIRE WEATHER ZONES 232...233
AND 237(OTERO...EASTERN LAS ANIMAS AND BACA COUNTIES RESPECTIVELY)
WILL PRECLUDE ANY NIGHT FOR FIRE WEATHER HIGHLIGHTS AT THIS TIME.

FINALLY...WARMER TEMPERATURES ARE EXPECTED TODAY AND TONIGHT OVER
THE FORECAST DISTRICT WITH MAXIMUM TEMPERATURES THIS AFTERNOON AND
TONIGHT RETURNING TO NEAR CLIMATOLOGICAL MID-APRIL AVERAGES OVER
MOST LOCATIONS.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 347 AM MDT TUE APR 15 2014

...MORE BENEFICIAL PRECIP FOR MOST OF THE REGION WEDNESDAY...

A RATHER INNOCUOUS WEATHER SYSTEM PROMISES TO BRING MORE BENEFICIAL
PRECIP TO THE REGION WED AND WED NITE. MOST AREAS WILL SEE PRECIP.
THE HEAVIEST PRECIP WILL OCCUR ON THE E FACING SLOPES OF THE MTNS
AND ADJ I-25 CORRIDOR REGION. A BAND OF HEAVIER PRECIP WILL LIKELY
OCCUR OVER THE PLAINS WED NITE. THE C MTN REGION WILL ALSO SEE
PRECIP. AREAS WHICH MAY NOT SEE MUCH PRECIP INCLUDE THE SW MTNS AND
SAN LUIS VALLEY. SIGNIFICANT HEAVY WET SNOW WILL OCCUR AT HIGHER
ELEVATIONS OF THE S MTNS/PIKES PEAK REGION.

BY THE BEGINNING OF THIS TIME PD...12Z WED...A COLD FRONT WILL BE
CROSSING THE PLAINS. THIS FRONT WILL REACH THE CO/NM BORDER BY LATE
MORNING...WITH FLOW GRADUALLY BECOMING UPSLOPE OVER THE PLAINS AS
THE DAY PROGRESSES. IN THE MEANTIME...A DISTURBANCE WILL BE DROPPING
SOUTHEAST FROM THE PACIFIC NW...AND THIS WILL ALLOW FOR PRECIP TO
GRADUALLY INCREASE OVER THE C MTN REGION DURING THE MORNING.

BY LATER WED AFTERNOON...SHOWERS WILL INCREASE AND SPREAD EAST AND
DEVELOP OVER THE I-25 CORRIDOR REGION. BY EVENING...THE PRECIP OVER
THE I-25 CORRIDOR/S MTN REGION WILL BE AT ITS HEAVIEST AS ISENTROPIC
LIFT ALONG WITH WELL DEFINED 700 MB CONVERGENCE AFFECTS THE REGION.
ALL GUIDANCE IS SHOWING WELL DEFINED "QPF MAXIMUMS" ALONG THE I-25/S
MTN AREAS AND HAVE NO REASON TO BELIEVE WHY THIS WILL NOT VERIFY.
MODELS SHOW OVER 1/2" OF LIQUID AND THESE VALUES ARE CERTAINLY
POSSIBLE. THIS WEATHER SYSTEM IS NOT AS COLD AS THE ONE THAT JUST
WENT BY...SO WE WILL NOT SEE AS MUCH SNOW BELOW ~6500 FEET AS WE DID
THE OTHER DAY. HOWEVER...WE WILL SEE SIGNIFICANT SNOW GENERALLY
ABOVE 7500 FEET...WITH ANOTHER FOOT OR MORE POSSIBLE IN THE PIKE
PEAK/WET MTN/SANGRE DE CRISTO MTN REGIONS. ITS A LITTLE TOO EARLY TO
GO WITH HILITES...BUT WINTER STORM WATCHES WILL LIKELY BE ISSUED
LATER TODAY FOR THE S MTN AREAS. IT SHOULD ALSO BE NOTED THAT NOT
MUCH WIND IS EXPECTED WITH THIS SYSTEM.

THIS SYSTEM WILL LIKELY MOVE QUICKLY OUT OF THE REGION BY THURSDAY
MORNING...WITH DRIER AIR MOVING INTO THE REGION BY EARLY AFTERNOON.

THE NEXT SYSTEM...A BROAD PACIFIC TROUGH COMING IN FROM SOUTHERN
CALIF...WILL BEGIN TO AFFECT THE REGION FRI AFTERNOON. RAIN AND SNOW
SHOWERS WILL BEGIN TO AFFECT THE CONTDVD BY MIDDAY. THIS SYSTEM WILL
SLOWLY MOVE EAST...BRINGING A CHANCE OF SHOWERY WEATHER TO THE
REGION FOR THE WEEKEND..ESPECIALLY SATURDAY. TEMPS WILL BE
SEASONABLE.

EARLY NEXT WEEK WX IS EXPECTED TO BE DRY AND SEASONABLE. \/HODANISH

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1235 PM MDT TUE APR 15 2014

VFR CONDITIONS WILL CONTINUE FOR THE TAF SITES NEXT 24 HOURS.
WILL SEE SFC WINDS AND WINDS ALOFT PICK UP A BIT FROM THE WEST
TO SW TODAY...THEN WILL SHIFT TO THE E OVER THE PLAINS AS A COLD
FRONT MOVES THROUGH ON WED. INITIAL PRECIP WILL BE RAIN FOR
ELEVATIONS BELOW 7000 FT MSL...BUT WILL SEE PRECIP CHANGE TO SNOW
AT KCOS AND KPUB LATER WED EVE...AFTER 22-00Z FOR KCOS AND 01-03Z
FOR KPUB. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...77
LONG TERM...HODANISH
AVIATION...ROSE
Hazardous weather outlook, Apr 15, 12:59 PM MDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1259 PM MDT TUE APR 15 2014

COZ058>089-093>099-161900-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1259 PM MDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER SPRING STORM WILL AFFECT THE REGION WEDNESDAY AND
WEDNESDAY NIGHT. HEAVY WET SNOW WILL BE POSSIBLE AT HIGHER
ELEVATIONS...MAINLY ABOVE 7000 FEET. THE HEAVIEST ACCUMULATIONS
WILL BE OVER THE PIKES PEAK REGION...AND THE WET MOUNTAINS AND
SANGRE DE CRISTO MOUNTAINS.

A SECOND...WARMER...SYSTEM WILL AFFECT THE AREA OVER THE WEEKEND.
MOUNTAIN AREAS ABOVE 9000 FEET COULD SEE SOME ACCUMULATING SNOW
FRIDAY NIGHT THROUGH SUNDAY MORNING. MODERATE ACCUMULATIONS COULD
OCCUR OVER THE HIGHEST ELEVATIONS OF THE SAN JUANS AND SANGRE DE
CRISTO RANGE.

A FEW THUNDERSTORMS WILL BE POSSIBLE SATURDAY OVER THE REGION. THE
PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND HAIL UP TO
1/2 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

44/44

Nearby

Winter Storm Watches in Colorado, 2014Every winter storm watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.